Stochastic discontinuous Galerkin methods with low–rank solvers for convection diffusion equations

We investigate numerical behaviour of a convection diffusion equation with random coefficients by approximating statistical moments of the solution. Stochastic Galerkin approach, turning the original stochastic problem to a system of deterministic convection diffusion equations, is used to handle the stochastic domain in this study, whereas discontinuous Galerkin method is used to discretize spatial domain due to its local mass conservativity. A priori error estimates of the stationary problem and stability estimate of the unsteady model problem are derived in the energy norm. To address the curse of dimensionality of stochastic Galerkin method, we take advantage of the low–rank Krylov subspace methods, which reduce both the storage requirements and the computational complexity by exploiting a Kronecker–product structure of system matrices. The efficiency of the proposed methodology is illustrated by numerical experiments on the benchmark problems.
Applied Numerical Mathematics


Long-time behaviour of solutions to a singular heat equation with an application to hydrodynamics
Kitavtsev, Georgy; Taranets, Roman M. (European Mathematical Society Publishing House, 2020-01-01)
In this paper, we extend the results of [8] by proving exponential asymptotic H-1-convergence of solutions to a one-dimensional singular heat equation with L-2-source term that describe evolution of viscous thin liquid sheets while considered in the Lagrange coordinates. Furthermore, we extend this asymptotic convergence result to the case of a time inhomogeneous source. This study has also independent interest for the porous medium equation theory.
Periodic solutions of the hybrid system with small parameter
Akhmet, Marat; Ergenc, T. (Elsevier BV, 2008-06-01)
In this paper we investigate the existence and stability of the periodic solutions of a quasilinear differential equation with piecewise constant argument. The continuous and differentiable dependence of the solutions on the parameter and the initial value is considered. A new Gronwall-Bellman type lemma is proved. Appropriate examples are constructed.
Intrusive and data-driven reduced order modelling of the rotating thermal shallow water equation
Yıldız, Süleyman; Karasözen, Bülent; Uzunca, Murat (2022-05-15)
In this paper, we investigate projection-based intrusive and data-driven model order reduction in numerical simulation of rotating thermal shallow water equation (RTSWE) in parametric and non-parametric form. Discretization of the RTSWE in space with centered finite differences leads to Hamiltonian system of ordinary differential equations with linear and quadratic terms. The full-order model (FOM) is obtained by applying linearly implicit Kahan's method in time. Applying proper orthogonal decomposition wit...
Optimal Control of Diffusion Convection Reaction Equations Using Upwind Symmetric Interior Penalty Galerkin SIPG Method
Karasözen, Bülent; Yücel, Hamdullah (2012-05-01)
We discuss the numerical solution of linear quadratic optimal control problem with distributed and Robin boundary controls governed by diffusion convection reaction equations. The discretization is based on the upwind symmetric interior penalty Galerkin (SIPG) methods which lead to the same discrete scheme for the optimize-then-discretize and the discretize-then-optimize.
Oscillatory behavior of integro-dynamic and integral equations on time scales
Grace, S. R.; Zafer, Ağacık (2014-02-01)
By making use of asymptotic properties of nonoscillatory solutions, the oscillation behavior of solutions for the integro-dynamic equation
Citation Formats
P. Çiloğlu and H. Yücel, “Stochastic discontinuous Galerkin methods with low–rank solvers for convection diffusion equations,” Applied Numerical Mathematics, vol. 172, pp. 157–185, 2022, Accessed: 00, 2021. [Online]. Available: